View Full Version : Looking for a new doctor


danstar25
11-27-07, 10:18 PM
Hello
Im new here an look forward to your help and meeting new people.

I am 38 and was diagnosed with adhd about 8 yrs ago. Was prescribed adderall 80 mg a day. A couple yrs back i started noticing a decrease in its effectiveness and my family doctor increased it to 90mg a day but said he couldnt go any higher. Now i am at the point where adderall is having very little effectiveness. From my studies on the net Desoxyn seems to be an alternative but with the stigma that surrounds it i am reluctant to ask my doctor in fear of he may think i am searching for a recreational drug. Would I be better off to search for a adhd specialist? Please help.

QueensU_girl
11-27-07, 10:21 PM
Have you been tested?

pedalpounder
11-27-07, 10:58 PM
It's very possible that the dosage isn't the problem but rather a change in lifestyle.

Have you been exercising less? Has there been a change in what you eat? Have you gained weight during those years? Do you find yourself drinking more water? Have you introduced a new food or drink in your diet, especially acidic foods/drinks. Have you started or quit smoking? Have you changed your consumption of caffeine? Has there been a change in your sleep pattern? Have you lived through a very upsetting or traumatic event recently? Or have you recovered from such an event between the time you started Adderall and now.

Any of those things has the potential of changing either the effectiveness or the perception of the effectiveness. In the case of acidic foods (orange juice, most soft drinks and energy drinks, coffee, many fruits) they reduce the effectiveness of Adderall when taken within a certain period of time of dosing. For fatty foods, they tend to reduce the concentration of the drug in your bloodstream but lengthen its half life.

More info would be appreciated.

danstar25
11-28-07, 12:45 PM
I was tested by a adhd specialist at the beginning. He was who prescribed the adderall. He retired and closed his bussiness soon after so there is no going back to him. I did obtain the records.

Pedalpounder
To your first paragraph of questions, the answer is no.
I am aware of the acidic and caffeine effects you spoke of in your second paragraph. I read about that a few years back and have been cautious about the time of day i eat the acidic foods.

danstar25
12-01-07, 04:46 PM
bump please help

Silicone
12-05-07, 06:18 PM
Where in Texas? I can recommend a specialist in Richardson (Dallas).

meadd823
12-08-07, 06:54 AM
I keep a directory several for the US - a couple are designated just for those who treat adult ADD

Where Can I Find a Health Care Professional? (http://www.addforums.com/forums/showthread.php?t=33989)

danstar25
12-11-07, 11:03 PM
Where in Texas? I can recommend a specialist in Richardson (Dallas).
I am in North Richland Hills but would be willing to make the drive.

Thanks meadd823 for the listing.

danstar25
12-21-07, 01:10 PM
bump bump

QueensU_girl
12-21-07, 01:44 PM
Thanks for mentioning SMOKING, PedalPounder!

It can radically radically change the amount of medication a person needs.

It can even change whether that drug works at ALL.

I have seen pts need 2-3x the dose of meds b/c they added "smoking" to their "diets'. e.g. entering unsafe dosage zones.

(Certain enzymes get induced, metabolizing the drug too fast and too much. Cytochrome P450 stuff)

QueensU_girl
12-21-07, 01:48 PM
That is a large amount of Adderall.

I hate to say it, but I believe your MD is correct in not increasing this. (Safety)

I mean, are you going to be "happy" that he was a "nice doctor" [and did what you wanted Rx-ing wise) when you potentially have a Hypertensive Stroke? Hmmm It's devastating to lose the ability to talk, or move half of one's body.



It is sad when we are conditioned by the drug industry to rely too much on pills.

What other things are you doing (non-pill) to help your condition?

Silicone
03-17-08, 03:59 PM
bump bump

Check your private forum messages please.

meadd823
03-22-08, 12:19 AM
I have seen pts need 2-3x the dose of meds b/c they added "smoking" to their "diets'. e.g. entering unsafe dosage zones.



Nicotinic acetylcholine involvement in cognitive function in animals (http://www.ncbi.nlm.nih.gov/pubmed/9725745)

In a complementary fashion, nicotinic antagonists such as mecamylamine impair working memory function. In humans, similar effects have been seen. Nicotinic agonist treatment can improve attention, learning and memory and nicotinic antagonist treatment can cause deficits.

{End Quote}

Unless one is speaking of marijuana I do not see where an increase would be needed - nicotine increases awareness it doesn't decrease it - quitting cigarettes may require a dosage adjustments however according to my doctor a period of three months is prudent to allow the brain an adjustment phase. If I have mis-read your post apologies.